Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 110, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 6:43 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2019, 6:43 PM CDT (23:43 UTC)
- Expired
- Sep 24, 2019, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
312
WGUS54 KTSA 242343
FFWTSA
OKC079-127-250245-
/O.NEW.KTSA.FF.W.0110.190924T2343Z-190925T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
643 PM CDT Tue Sep 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Pushmataha County in southeastern Oklahoma...
Southwestern Le Flore County in southeastern Oklahoma...
* Until 945 PM CDT.
* At 643 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen over the past two hours. Flash flooding is expected to
begin shortly.
* Some locations that may experience flooding include...
Octavia... Muse...
Big Cedar... Nashoba...
Honobia...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3435 9532 3468 9508 3468 9458 3451 9466
3451 9504 3432 9505
$$1 follow-up statement
040
WGUS74 KTSA 250235
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
935 PM CDT Tue Sep 24 2019
OKC079-127-250245-
/O.EXP.KTSA.FF.W.0110.000000T0000Z-190925T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Le Flore OK-
935 PM CDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES WILL EXPIRE AT 945 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3435 9532 3468 9508 3468 9458 3451 9466
3451 9504 3432 9505
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:07 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 24, 3:07 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT Tue Sep 24 2019
.DISCUSSION...
The flash flood watch will be extended through early evening
given the ongoing convection and saturated soil conditions. Will
go ahead and cancel the northern tier of counties given storms
should remain more isolated. Locally 4 to 5 inches of rainfall
have occurred in some areas. Thunderstorm activity will likely
begin to dissipate by early evening with loss of heating.
A few widely scattered storms will remain possible through the
day Wednesday, however the better precip chances will be along
approaching frontal boundary Wednesday evening. Moderate
instability/shear along and south of front will support at least
a limited severe threat through evening hours with hail/damaging
winds the primary threat, although a few isolated supercells can
not be ruled out initially. In addition to the severe threat,
locally heavy rainfall will be possible across far northeast
Oklahoma and northwest Arkansas as PWATs approach 2 inches near
boundary.
At least low thunderstorm chances will continue for the remainder
of the work week into the early part of the weekend. Upper
low currently over northern Baja will become sheared/lift NE into
the central Plains Friday into Saturday. GFS a little more
aggressive with pushing cold front into northeast Oklahoma during
this time with more widespread precipitation. ECMWF keeps front
further north over Kansas, including the better chances for
storms. For now, went with a blend of the two solutions concerning
POPS Friday night into Saturday.
Large upper high will build over the south-central/southeast
CONUS through the early to middle part of next week. The warm/humid
conditions will likely persist with temperatures remaining 5
to 10 degree above normal for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 89 69 86 / 20 30 60 30
FSM 72 88 71 87 / 30 40 40 30
MLC 71 89 70 88 / 20 20 20 20
BVO 69 88 67 83 / 20 30 70 30
FYV 69 83 67 82 / 30 40 60 30
BYV 69 86 68 83 / 30 50 70 30
MKO 70 87 69 86 / 30 30 50 30
MIO 70 85 67 82 / 30 40 70 30
F10 70 91 68 88 / 20 20 40 20
HHW 71 88 70 89 / 30 20 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-065-066-
068>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ010-011-019-
020-029.
&&
LONG TERM....12Hazardous weather outlook, Sep 24, 4:58 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CDT Tue Sep 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing...diminishing after sunset. FLASH FLOOD. RISK...Limited. AREA...Along and south of Interstate 40. ONSET...Ongoing...diminishing after sunset. DISCUSSION... Scattered thunderstorms continue this afternoon along and south of Interstate 40 with more isolated storms further north. The stronger storms and heavier rainfall through the evening hours is expected to remain along and south of Interstate 40. A few strong storms are possible along with locally heavy rainfall. The coverage and intensity of storms is expected to wane after sunset. Overnight thunderstorm chances will focus more across far northeast Oklahoma into northwest Arkansas, however at this time widespread heavy rainfall is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Storm chances will increase again Wednesday evening through Thursday morning primarily across northeast Oklahoma into northwest Arkansas. A few of the storms may become strong and locally heavy rainfall will again be possible. Given the recent rainfall, a risk of flash flooding may develop. The weak cold front will likely stall in the area through late week which will maintain a chance of storms. This weekend a drier pattern is forecast to prevail. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 24, 1:40 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 N WATTS 36.12N 94.57W
09/24/2019 ADAIR OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF
HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH
WATER.
&&
SJCSpecial weather statement, Sep 24, 3:51 PM CDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Tulsa OK 351 PM CDT Tue Sep 24 2019 OKZ075-076-242130- Latimer OK-Le Flore OK- 351 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, a strong thunderstorm was located near Damon, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Talimena State Park... Damon... Bengal... Panola... LAT...LON 3472 9531 3489 9538 3504 9500 3478 9494 TIME...MOT...LOC 2051Z 250DEG 18KT 3484 9526
Special weather statement, Sep 24, 4:26 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 426 PM CDT Tue Sep 24 2019 OKZ049-075-076-242200- Latimer OK-Pushmataha OK-Le Flore OK- 426 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...SOUTH CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, strong thunderstorms were located along a line extending from 3 miles northwest of Talihina to 2 miles west of Tuskahoma. Movement was northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Clayton... Talihina... Albion... Kiamichi... Talimena State Park... Tuskahoma... LAT...LON 3483 9479 3454 9521 3462 9543 3482 9516 TIME...MOT...LOC 2126Z 240DEG 24KT 3478 9510 3461 9531
Special weather statement, Sep 24, 5:57 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Tue Sep 24 2019
OKZ049-076-242345-
Pushmataha OK-Le Flore OK-
557 PM CDT Tue Sep 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 645 PM CDT...
At 557 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Whitesboro to 5 miles east of Nashoba.
Movement was east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Albion... Whitesboro...
Muse... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3452 9521 3468 9509 3468 9506 3473 9506
3474 9505 3470 9467 3451 9482 3451 9504
3443 9505
TIME...MOT...LOC 2257Z 283DEG 14KT 3467 9497 3451 9513The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more | 22 hr |
| Sep 24, 4:09 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 24, 6:47 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Sep 24, 6:53 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers, Tulsa, Washington | 3 hr |
| Sep 24, 7:24 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Sep 24, 7:36 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Sep 24, 10:31 AM CDT | Areal Flood Warning | TSA | Nowata, Rogers | 6 hr |
| Sep 24, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Sep 24, 12:25 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Sep 24, 2:34 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 116 min |
| Sep 24, 3:51 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Sep 24, 4:21 PM CDT | River Flood Warning | TSA | Cherokee | 42 hr |
| Sep 24, 4:23 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 16 hr |
| Sep 24, 4:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Sep 24, 4:41 PM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 2 hr |
| Sep 24, 4:54 PM CDT | Flash Flood Warning | TSA | Latimer, Pushmataha | 3 hr |
| Sep 24, 5:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 6 hr |
| Sep 24, 5:29 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Sep 24, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 24, 6:20 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.